Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 54, NWS Gaylord, MI

June 8, 20115 counties in Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 8, 2011, 11:39 AM EDT for 5 counties in Michigan. It was in force for 51 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 11:39 AM EDT (15:39 UTC)
Expired
Jun 8, 2011, 12:30 PM EDT
In force
51 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Antrim County, MI, Charlevoix County, MI, Cheboygan County, MI, Emmet County, MI, Otsego County, MI

The radar

The NCL Michigan radar (KAPX), 56 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 11:39 AM EDTHAIL 1.75East Jordan, MI
Jun 8, 11:45 AM EDTHAIL 0.25Boyne City, MI
Jun 8, 11:45 AM EDTHAIL 0.75Ellsworth, MI
Jun 8, 11:54 AM EDTHAIL 1Ellsworth, MI
Jun 8, 11:55 AM EDTHAIL 1.253 W Ellsworth, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 3.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 317 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1155 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
317 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WUUS53 KAPX 081539
SVRAPX
MIC009-029-031-047-137-081630-
/O.NEW.KAPX.SV.W.0054.110608T1539Z-110608T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1139 AM EDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ANTRIM COUNTY IN NORTHERN LOWER MICHIGAN...
  CHARLEVOIX COUNTY IN NORTHERN LOWER MICHIGAN...
  CHEBOYGAN COUNTY IN NORTHERN LOWER MICHIGAN...
  SOUTHERN EMMET COUNTY IN NORTHERN LOWER MICHIGAN...
  NORTH CENTRAL OTSEGO COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 1230 PM EDT

* AT 1130 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  EAST JORDAN...AND MOVING NORTHEAST AT 45 MPH.  

* LOCATIONS IMPACTED INCLUDE...
  PETOSKEY...HARBOR SPRINGS...PELLSTON...INDIAN RIVER...BOYNE
  FALLS...WILDWOOD...WALLOON LAKE...CLARION...BAY VIEW...PETOSKEY
  STATE PARK...CONWAY...REASONERS CORNER...ODEN...PLEASANT VIEW...
  WOLVERINE...BURT LAKE...BRUTUS...BURT LAKE STATE PARK...LEVERING
  AND AFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4529 8537 4537 8521 4538 8511 4537 8504
      4540 8493 4542 8493 4541 8499 4543 8504
      4546 8509 4569 8474 4543 8425 4512 8471
      4512 8538 4524 8540
TIME...MOT...LOC 1539Z 236DEG 38KT 4523 8499
WIND...HAIL 60MPH 1.00IN

$$


JK
4 follow-up statements
277 
WWUS34 KAPX 081544
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1144 AM EDT WED JUN 8 2011

MIC009-029-031-047-137-081630-
/O.CON.KAPX.SV.W.0054.000000T0000Z-110608T1630Z/
CHEBOYGAN MI-ANTRIM MI-OTSEGO MI-EMMET MI-CHARLEVOIX MI-
1144 AM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHARLEVOIX...
SOUTHERN EMMET...NORTH CENTRAL OTSEGO...NORTHWESTERN ANTRIM AND
CHEBOYGAN COUNTIES UNTIL 1230 PM EDT...

AT 1134 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
YOUNG STATE PARK...OR NEAR BOYNE CITY...MOVING NORTHEAST AT 45 MPH.

IN ADDITION...AT 1139 AM THIS STORM PRODUCED GOLF BALL SIZE HAIL IN 
EAST JORDAN.  

LOCATIONS IMPACTED INCLUDE...
  PETOSKEY...HARBOR SPRINGS...PELLSTON...INDIAN RIVER...WALLOON
  LAKE...CLARION...BAY VIEW...PETOSKEY STATE PARK...CONWAY...
  REASONERS CORNER...ODEN...PLEASANT VIEW...WOLVERINE...BURT LAKE...
  BRUTUS...BURT LAKE STATE PARK...LEVERING...AFTON...TOPINABEE AND
  KOEHLER TOWNSHIP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4529 8537 4537 8521 4538 8511 4537 8504
      4540 8493 4542 8493 4541 8499 4543 8504
      4546 8509 4569 8474 4543 8425 4512 8471
      4512 8538 4524 8540
TIME...MOT...LOC 1543Z 236DEG 38KT 4525 8494
WIND...HAIL 60MPH 1.75IN

$$


JK
085 
WWUS34 KAPX 081556
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1156 AM EDT WED JUN 8 2011

MIC009-029-031-047-137-081630-
/O.CON.KAPX.SV.W.0054.000000T0000Z-110608T1630Z/
CHEBOYGAN MI-ANTRIM MI-OTSEGO MI-EMMET MI-CHARLEVOIX MI-
1156 AM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHARLEVOIX...
SOUTHERN EMMET...NORTH CENTRAL OTSEGO...NORTHWESTERN ANTRIM AND
SOUTHERN CHEBOYGAN COUNTIES UNTIL 1230 PM EDT...

AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NORWOOD TO WOLVERINE...MOVING
NORTHEAST AT 25 MPH.

THESE STORMS HAVE HAD A HISTORY OF PRODUCING GOLF BALL SIZE HAIL 
AROUND EAST JORDAN.  

LOCATIONS IMPACTED INCLUDE...
  CHARLEVOIX...PETOSKEY...INDIAN RIVER...WOLVERINE...IRONTON...
  WALLOON LAKE...CLARION...HORTON BAY...AFTON...REASONERS CORNER...
  BURT LAKE STATE PARK...KOEHLER TOWNSHIP...BAY VIEW...PETOSKEY STATE
  PARK...CONWAY AND ODEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4529 8537 4537 8521 4538 8511 4537 8504
      4540 8493 4542 8493 4541 8496 4543 8494
      4543 8472 4543 8425 4512 8471 4512 8538
      4524 8540
TIME...MOT...LOC 1555Z 247DEG 20KT 4523 8526 4527 8454
WIND...HAIL 60MPH 1.75IN

$$


JK
340 
WWUS34 KAPX 081614
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1214 PM EDT WED JUN 8 2011

MIC009-137-081624-
/O.CAN.KAPX.SV.W.0054.000000T0000Z-110608T1630Z/
ANTRIM MI-OTSEGO MI-
1214 PM EDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OTSEGO AND
NORTHWESTERN ANTRIM COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4533 8529 4533 8527 4537 8521 4538 8511
      4537 8504 4538 8496 4541 8492 4542 8494
      4543 8494 4543 8425 4520 8469 4520 8473
      4516 8476 4518 8508 4529 8537
TIME...MOT...LOC 1614Z 244DEG 20KT 4534 8515 4526 8487
          4525 8455
WIND...HAIL <50MPH <.50IN

$$

MIC029-031-047-081630-
/O.CON.KAPX.SV.W.0054.000000T0000Z-110608T1630Z/
CHEBOYGAN MI-EMMET MI-CHARLEVOIX MI-
1214 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
CHARLEVOIX...SOUTHERN EMMET AND SOUTHERN CHEBOYGAN COUNTIES UNTIL
1230 PM EDT...

AT 1206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CHARLEVOIX TO WILDWOOD TO
WOLVERINE...MOVING NORTHEAST AT 25 MPH.

IN ADDITION...GOLF BALL SIZE HAIL WAS REPORTED WITH THIS AREA OF 
STORMS OVER THE PAST HOUR IN THE EAST JORDAN AREA.  

LOCATIONS IMPACTED INCLUDE...
  PETOSKEY...INDIAN RIVER...CLARION...WOLVERINE...REASONERS CORNER...
  BAY VIEW...PETOSKEY STATE PARK...CONWAY...ODEN...BURT LAKE STATE
  PARK AND KOEHLER TOWNSHIP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4533 8529 4533 8527 4537 8521 4538 8511
      4537 8504 4538 8496 4541 8492 4542 8494
      4543 8494 4543 8425 4520 8469 4520 8473
      4516 8476 4518 8508 4529 8537
TIME...MOT...LOC 1614Z 244DEG 20KT 4534 8515 4526 8487
          4525 8455
WIND...HAIL 60MPH 1.00IN

$$


JK
940 
WWUS34 KAPX 081627
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1227 PM EDT WED JUN 8 2011

MIC029-031-047-081636-
/O.EXP.KAPX.SV.W.0054.000000T0000Z-110608T1630Z/
CHEBOYGAN MI-EMMET MI-CHARLEVOIX MI-
1227 PM EDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLEVOIX...SOUTHERN
EMMET AND SOUTHERN CHEBOYGAN COUNTIES WILL EXPIRE AT 1230 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4533 8529 4533 8527 4537 8521 4538 8511
      4537 8504 4538 8496 4541 8492 4542 8494
      4543 8494 4543 8425 4520 8469 4520 8473
      4516 8476 4518 8508 4529 8537
TIME...MOT...LOC 1626Z 244DEG 20KT 4539 8507 4531 8478
          4530 8447
WIND...HAIL <50MPH <.50IN

$$


JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 11:25 AM EDT, 14 minutes earlier.

Area forecast discussion, Jun 8, 11:25 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1125 AM EDT WED JUN 8 2011

.SYNOPSIS.../ISSUED AT 332 AM/

ANOTHER HOT AND HUMID DAY IS AHEAD FOR NORTHERN MICHIGAN...BUT
RELIEF IS ON THE WAY. A COLD FRONT WILL DROP IN FROM THE NORTH LATE
TODAY THROUGH TONIGHT...KICKING OFF A ROUND OF THUNDERSTORMS. SEVERE
THUNDERSTORMS ARE VERY MUCH POSSIBLE...ESPECIALLY THIS AFTERNOON AND
EVENING. MUCH COOLER WEATHER WILL ARRIVE FOR THURSDAY...ON THROUGH
THE WEEKEND. THERE WILL BE PERIODIC CHANCES FOR RAIN.

JZ

&&

.SHORT TERM.../ISSUED AT 1125 AM/...THIS AFTERNOON

12Z SURFACE/COMPOSITE CHART SHOW AN ELONGATED AREA OF LOW PRESSURE
FROM EASTERN LAKE SUPERIOR BACK INTO NORTHWEST WISCONSIN.  A WARM
FRONT CONNECTS THESE TWO LOWS AND EXTENDS EAST INTO NORTHEAST
ONTARIO/NORTHWEST QUEBEC...WITH A COLD FRONT EXTENDING SOUTHWEST
FROM THE WISCONSIN LOW ACROSS WESTERN IOWA/SOUTHEAST NEBRASKA AND
INTO CENTRAL KANSAS.  LOW LEVEL JET (40-50KT) CUT ACROSS SOUTHERN
WISCONSIN/NORTHERN LOWER MICHIGAN...WHICH IS HELPING KICK OFF
CONVECTION THIS MORNING WITHIN AN AXIS OF ELEVATED INSTABILITY.
LIFTING VARIOUS PARCELS FROM THE 12Z APX SOUNDING REVEAL THE
FOLLOWING CAPE/CINH VALUES:  MIXED LAYER SURFACE PARCEL
1117/-201...850MB 1844/-69...820MB 2333/-36.  800MB PARCELS LIFTED
OFF THE GRB SOUNDING HAD VALUES OF 2882/-26.  DRIER LOW LEVEL AIR
FARTHER SOUTH AT DTX RESULTED IN A SUBSTANTIAL AMOUNT OF CINH FOR
ELEVATED PARCELS.

MORNING CONVECTION/CLOUD COVER HAS COMPLICATED THE FORECAST TO SOME
DEGREE.  UPSTREAM COLD FRONT EXPECTED TO FOLD INTO NORTHERN MICHIGAN
DURING THE LATE AFTERNOON/EVENING HOURS.  AIR MASS IS DESTABILIZING
ACROSS WISCONSIN/WESTERN UPPER MICHIGAN AT LATE MORNING AHEAD OF THE
COLD FRONT WHERE SKIES ARE SUNNY.  CURRENT THINKING BASED ON RADAR/
SATELLITE/INSTABILITY TRENDS ARE THAT PERSISTENT CONVECTION NORTH OF
M-32 SHOULD TEND TO WEAKEN THROUGH EARLY AFTERNOON...THUNDERSTORMS
ADVECTING NORTHEAST OUT OF SOUTHERN WISCONSIN/CENTRAL LAKE MICHIGAN
HAVE BEEN SHOWING SIGNS OF WEAKENING AS WELL.  SO THINK WE'LL
EVENTUALLY GET A RELATIVE BREAK IN THE WEATHER DURING THE MID
AFTERNOON HOURS...MAY TRY TO KEEP AREAS CLOSER TO SAGINAW BAY DRY
THROUGH THE AFTERNOON.  ELEVATED INSTABILITY GRADIENT LYING ACROSS
SOUTHEAST PORTIONS OF THE FORECAST AREA...SOME NEW CELLS DEVELOPING
ACROSS CRAWFORD/ROSCOMMON COUNTIES LIFTING NORTHEAST THOUGH THOUGHT
WE MAY HAVE SEEN MORE BY NOW.  CLOUD COVER HAS BEEN HAMPERING
TEMPERATURES...WON'T TAKE MUCH THINNING OF THE CLOUDS TO BOOST
TEMPERATURES BUT WILL TEMPER FORECAST HIGHS A LITTLE ACROSS THE
NORTHERN HALF OF THE FORECAST AREA.  SIMPLE MODIFICATION OF 12Z APX
SOUNDING FOR 86/66 YIELD MLCAPE VALUES OVER 2500J/KG WITH MINIMAL
CINH...DEEP LAYER SHEAR VALUES INCREASE FROM SOUTH TO NORTH ACROSS
THE FORECAST AREA WITH A MID LEVEL WIND MAX CROSSING WESTERN UPPER
MICHIGAN (30-35KTS 0-6KM SHEAR NORTHERN LOWER...INCREASING TO OVER
45KTS ACROSS EASTERN UPPER).  SO WILL WATCH HOW THINGS EVOLVE OVER
THE COMING HOURS.

JPB

&&

.LONG TERM.../ISSUED AT 332 AM/...TONIGHT AND BEYOND

MAIN FORECAST ISSUES ROUNDING OUT THE WORK WEEK REVOLVE AROUND
CHANCES FOR CONVECTION TONIGHT...FOLLOWED BY JUST HOW COOL TEMPS
WILL END UP ON THURSDAY AND ANY ADDITIONAL PRECIP CHANCES INTO
FRIDAY. ABOVE-MENTIONED COLD FRONT WILL CROSS THE REGION FAIRLY
QUICKLY TONIGHT...MAINTAINING CHANCES FOR SEVERE CONVECTION AS IT
PASSES (SEE ABOVE FOR THE DETAILS)...THOUGH OVERALL THUNDER THREAT
SHOULD BE OUT OF THE PICTURE BY 09Z OR SO. ATTENTION WILL THEN SHIFT
TO INCOMING RATHER IMPRESSIVE PUSH OF LOW LEVEL COLD AIR IN THE
POST-FRONTAL ENVIRONMENT STRAIGHT OUT OF CENTRAL CANADA TOWARD
SUNRISE AND RIGHT ON THROUGH THURSDAY.

PER PATTERN RECOGNITION...PUNCH OF VERY CHILLY AIR SLICING IN
BENEATH LINGERING WARMTH ALOFT SHOULD SET THE STAGE FOR RAPID LOW
STRATUS DEVELOPMENT FROM NORTH TO SOUTH INTO THURSDAY...WITH DRIZZLE
POTENTIAL ALSO THERE...ESPECIALLY FROM THE STRAITS DOWN INTO THE
HIGHER TERRAIN WHERE UPSLOPE COMPONENT MAY COME INTO PLAY. THIS WILL
WREAK HAVOC WITH HIGH TEMPS ON THURSDAY...AS QUESTIONS REMAIN ABOUT
HOW LONG STRATUS WILL STICK AROUND AND/OR LIFT INTO A CU DECK.
SUSPECT NORTHERN AREAS WILL MIX OUT THROUGH THE AFTERNOON GIVEN
INFLUX OF QUITE DRY AIR ALOFT...THOUGH NORTHERN LOWER MAY END UP
STUCK IN THE MUCH FOR MUCH OF THE DAY. NAM12 2M TEMPS SHOW HIGHS
STRUGGLING THROUGH THE 50S ACROSS THE HIGH TERRAIN AND THIS MIGHT BE
ON THE RIGHT TRACK. WILL NUDGE GOING READINGS DOWN A FEW DEGREES...
BUT NOT AS COOL AS THE NAM WOULD SUGGEST (AT LEAST NOT YET) AS LATE
DAY SUN SHOULD HELP TACK A FEW DEGREES ONTO INITIALLY CHILLY
READINGS.

COOL NIGHT APPEARS IN THE WORKS THURSDAY NIGHT WITH SURFACE RIDGE
CENTER SETTLING THROUGH ONTARIO AND LIGHT WIND REGIME/DRY AIR IN
PLACE. MET/MAV READINGS INTO THE UPPER 30S FOR THE COLD SPOTS LOOK
LIKE A GOOD START PER UPSTREAM OBS WITHIN THIS AIR MASS RIGHT
NOW...WITH MAINLY 40S ELSEWHERE - DEFINITELY A REFRESHING CHANGE
OVER TONIGHT'S MUGGINESS. THEREAFTER...WILL BE FOCUSING ON NEXT
SHORTWAVE LIFTING THROUGH THE NORTHERN PLAINS ON FRIDAY. GUIDANCE
CONTINUES TO VARY SLIGHTLY ON TIMING/PLACEMENT OF THIS FEATURE...
WITH THE NAM/ECMWF THE MOST AGGRESSIVE ON ITS EASTWARD PLACEMENT ON
FRIDAY. SUBSEQUENTLY...THESE PIECES OF GUIDANCE DEVELOP A RATHER
HEALTHY RAIN SHIELD OVER THE AREA THROUGH THE AFTERNOON AS DEEP
LAYER WARM ADVECTION ASCENT STRENGTHENS...WHILE OTHER GUIDANCE HOLD
PRECIP CHANCES OFF UNTIL LATER FRIDAY NIGHT AND/OR SATURDAY. LITTLE
FEELING ONE WAY OR THE OTHER...THOUGH SREF MEAN MORE IN LINE WITH
NAM/ECMWF. WILL ADD IN INCREASING CHANCES FOR SHOWERS AFTER 18Z
FRIDAY...WITH HIGHS AGAIN DEPENDENT ON CLOUD COVER/PRECIP CHANCES
(I.E. COULD BE ANOTHER COOLISH DAY IF RAIN ARRIVES EARLY ENOUGH).

LAWRENCE

REST OF THE FORECAST...WEEKEND WILL STILL START OUT COOL...AND
PROBABLY WET. MODELS COMING INTO SOMEWHAT BETTER AGREEMENT THAT AN
AMPLIFYING UPPER TROF WILL TRANSIT THE NORTHERN LAKES SAT NIGHT. AN
ASSOCIATED SURFACE LOW WILL CROSS CENTRAL OR NORTHERN LOWER MI ON
SATURDAY. HAVE BUMPED UP POPS A BIT SATURDAY...INTRODUCED THUNDER TO
SOUTHERN PORTIONS OF THE FORECAST AREA...AND ADDED A CHANCE OF SHRA
TO NE LOWER MI SAT NIGHT. IN THE WAKE OF THIS SYSTEM...500MB RIDGING
WILL POKE UP INTO THE WESTERN LAKES BY MONDAY...AHEAD OF BROAD
TROFFING IN THE WEST. SO DRY WX LOOKS GOOD SUNDAY-MONDAY.

MAX TEMPS MAINLY IN THE 60S ON A RATHER CLOUDY SATURDAY...THOUGH IF
THE LOW GETS TUGGED A BIT NORTH...SOUTHERN REACHES COULD MAKE THE
70S. REINFORCING SHOT OF COOL AIR WILL ALSO KEEP SUNDAY IN THE 60S.
TEMPS WILL START TO RECOVER MONDAY...NEAR 70 TO THE LOW 70S.

JZ

&&

.MARINE.../ISSUED AT 332 AM/

TIGHTENING PRESSURE GRADIENT AND MIXING DOWN OF RATHER STRONG FLOW
ALOFT IN QUITE THE WARM AIR MASS WILL RESULT IN CONTINUATION AND/OR
DEVELOPMENT OF SMALL CRAFT CONDITIONS ACROSS A GOOD CHUNK OF THE
NEARSHORE WATERS TODAY. A COLD FRONT WILL QUICKLY DROP THROUGH THE
WATERS INTO THE LATE EVENING AND OVERNIGHT HOURS...PROVIDING A ROUND
OF SHOWERS AND THUNDERSTORMS...AND SWITCHING WINDS TO THE NORTH.
COULD SEE SMALL CRAFT CONDITIONS PREVAIL THROUGH THE NIGHT...
ESPECIALLY ON LAKE MICHIGAN AS RAPID AIR MASS CHANGE MAINTAINS SOME
GUSTY CONDITIONS. WINDS WILL BECOME MORE EASTERLY LATER THURSDAY
INTO FRIDAY AS HIGH PRESSURE BUILDS THROUGH ONTARIO...WITH SPEEDS
MAINLY 15 KNOTS OR LESS.

LAWRENCE

&&

.AVIATION.../ISSUED AT 718 AM/...VALID FOR 12Z TAFS

BROKEN LINE OF CONVECTION ALONG INCOMING AXIS OF MOISTURE
ADVECTION SHOULD GRADUALLY WEAKEN AS IT TRACKS EAST THROUGH MID
MORNING...THOUGH MAY WELL AFFECT TVC/APN WITH A BRIEF PERIOD OF
REDUCED VISBYS. OTHERWISE...GUSTY WINDS WILL DEVELOP ALL SITES
WITH VFR CONDITIONS THROUGH MID AFTERNOON. APPROACHING COLD FRONT
SHOULD LIGHT OFF A RENEWED ROUND OF SHOWERS AND THUNDERSTORMS
LATER THIS AFTERNOON INTO EARLY EVENING...A FEW OF WHICH MAY BE
SEVERE. WINDS WILL SHIFT NORTHWEST IN THE WAKE OF THE FRONT...WITH
LOWER CEILINGS INTO MVFR RANGE (POSSIBLY LOWER) LIKELY MAKING
INROADS INTO ALL TAF SITES AFTER 06Z AS COOLER AIR UNDERCUTS
RESIDUAL WARMTH ALOFT.

LAWRENCE

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LHZ345-
     347>349.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ323-341-
     342-344>346.
LS...NONE.

&&
Hazardous weather outlook, Jun 8, 4:08 AM EDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
408 AM EDT WED JUN 8 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
091200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
408 AM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS MAY IMPACT PORTIONS OF NORTHWEST LOWER AND
EASTERN UPPER MICHIGAN THROUGH MIDDAY. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER MUCH OF NORTHERN
MICHIGAN THROUGH THE LATE AFTERNOON AND EVENING HOURS...GENERALLY
BETWEEN 5 PM AND MIDNIGHT. THESE THUNDERSTORMS MAY BECOME
SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL.

THERE IS A MODERATE TO HIGH RISK FOR RIP CURRENTS TODAY ON THE
LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN...EXCLUDING GRAND
TRAVERSE BAY. FOR MORE INFORMATION ON RIP CURRENT SAFETY...PLEASE
VISIT HTTP://RIPCURRENTS.NOAA.GOV

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR THUNDERSTORMS WILL BE FOUND OVER MAINLY NORTHERN LOWER
MICHIGAN FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
SPOTTERS SHOULD KEEP ABREAST OF THE LATEST INFORMATION ON
DEVELOPING THUNDERSTORMS LATER TODAY.

LAWRENCE

In the hours before

Local storm report, Jun 8, 9:28 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
928 AM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     MARINE TSTM WIND 2 NNE LEELANAU STATE PA 45.21N 85.55W
06/08/2011  M62 MPH          LEELANAU           MI   C-MAN STATION

            MEASURED AT GRAND TRAVERSE LIGHTHOUSE

&&

JH
Local storm report, Jun 8, 9:30 AM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
930 AM EDT WED JUN 08 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HAIL             CHARLEVOIX              45.32N  85.26W
06/08/2011  E0.75 INCH       CHARLEVOIX         MI   TRAINED SPOTTER

&&

EVENT NUMBER APX1100452

JH
Local storm report, Jun 8, 9:41 AM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
941 AM EDT WED JUN 08 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0939 AM     HAIL             4 W GAYLORD             45.03N  84.76W
06/08/2011  E0.75 INCH       OTSEGO             MI   TRAINED SPOTTER

&&

EVENT NUMBER APX1100453

JH
Local storm report, Jun 8, 9:58 AM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
958 AM EDT WED JUN 08 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0957 AM     HAIL             EAST JORDAN             45.16N  85.13W
06/08/2011  M0.75 INCH       CHARLEVOIX         MI   TRAINED SPOTTER

&&

EVENT NUMBER APX1100454

JH
Local storm report, Jun 8, 10:43 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1043 AM EDT WED JUN 08 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0912 AM     TSTM WND DMG     EAST JORDAN             45.16N  85.13W
06/08/2011                   CHARLEVOIX         MI   CENTRAL DISPATCH

            TREE DOWN ON CORNER OF A HOUSE. TIME ESTIMATED FROM
            RADAR.

&&

EVENT NUMBER APX1100455

JH
Local storm report, Jun 8, 10:46 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1046 AM EDT WED JUN 08 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1043 AM     TSTM WND DMG     CHARLEVOIX              45.32N  85.26W
06/08/2011                   CHARLEVOIX         MI   CENTRAL DISPATCH

            WIDELY SCATTERED POWER OUTAGES THIS MORNING FROM DOWN
            TREES AND POWERLINES ACROSS CHARLEVOIX AND EMMET
            COUNTIES. MOST DAMAGE MINOR AND POWER ALREADY RESTORED.

&&

EVENT NUMBER APX1100456

JH

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:03 PM EDTSpecial Marine WarningAPX114 min
Jun 7, 8:57 PM EDTSpecial Marine WarningAPX49 min
Jun 8, 1:02 AM EDTSmall Craft AdvisoryAPX22 hr
Jun 8, 5:52 AM EDTSpecial Marine WarningAPX83 min
Jun 8, 6:44 AM EDTGale WarningAPX4 hr
Jun 8, 6:44 AM EDTSmall Craft AdvisoryAPX16 hr
Jun 8, 6:48 AM EDTSpecial Marine WarningAPX87 min
Jun 8, 7:13 AM EDTSpecial Marine WarningAPX2 hr
Jun 8, 8:12 AM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Cheboygan, Emmet, Otsego48 min
Jun 8, 9:08 AM EDTSpecial Marine WarningAPX67 min
Jun 8, 9:33 AM EDTSevere Thunderstorm WarningAPXLeelanau27 min
Jun 8, 9:34 AM EDTSpecial Marine WarningAPX86 min
Jun 8, 10:26 AM EDTSpecial Marine WarningAPX94 min
Jun 8, 11:10 AM EDTSpecial Marine WarningAPX78 min
Jun 8, 11:41 AM EDTSpecial Marine WarningAPX16 min
Jun 8, 12:50 PM EDTSpecial Marine WarningAPX66 min
Jun 8, 1:16 PM EDTSpecial Marine WarningAPX43 min
Jun 8, 1:27 PM EDTSpecial Marine WarningAPX93 min
Jun 8, 1:32 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Emmet, Leelanau43 min
Jun 8, 1:35 PM EDTSevere Thunderstorm WarningAPXAntrim, Benzie, Grand Traverse, Kalkaska, Leelanau40 min
Jun 8, 2:15 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Cheboygan, Otsego35 min
Jun 8, 2:23 PM EDTSpecial Marine WarningAPX55 min
Jun 8, 2:40 PM EDTSevere Thunderstorm WarningAPXAlpena, Cheboygan, Montmorency, Otsego, Presque Isle65 min
Jun 8, 2:42 PM EDTSpecial Marine WarningAPX2 hr
Jun 8, 3:42 PM EDTSpecial Marine WarningAPX83 min
Jun 8, 4:25 PM EDTSevere Thunderstorm WarningAPXChippewa50 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.